Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 8, NWS Corpus Christi, TX

March 8, 200610 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 8, 2006, 3:59 AM CST for 10 counties in Texas. It took effect at Mar 8, 2006, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 3:59 AM CST (09:59 UTC)
In effect from
Mar 8, 2006, 12:00 PM CST
Expired
Mar 8, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 080959
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 AM CST WED MAR 8 2006

TXZ232>234-241>247-090000-
/O.NEW.KCRP.WI.Y.0008.060308T1800Z-060309T0000Z/
BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
359 AM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. THIS ADVISORY IS IN EFFECT FOR THE COUNTIES OF BEE...
GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...
ARANSAS...REFUGIO...AND CALHOUN.

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES TODAY THROUGH EARLY THURSDAY. IN RESPONSE...WINDY
CONDITIONS ARE EXPECTED OVER THE COASTAL BEND AND VICTORIA
CROSSROADS. SOUTH TO SOUTHEAST WIND OF 25 TO 35 MPH IS EXPECTED
OVER THE ADVISORY AREA THIS AFTERNOON.

RESIDENTS IN THE ADVISORY AREA ARE URGED TO SECURE ITEMS...SUCH AS
LAWN FURNITURE AND GARBAGE CANS...THAT CAN BE BLOWN ABOUT BY THE
WIND. FURTHER...AFFECTED MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD DRIVE CAREFULLY...AS STRONG WIND CAN
CAUSE DRIVERS TO LOSE CONTROL. IN ADDITION...CONSTRUCTION WORKERS
SHOULD PREPARE FOR EVEN FASTER WIND AT HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR THE LATEST WEATHER INFORMATION REGARDING THIS WIND EVENT.

$$

87
1 follow-up statement
000 
WWUS74 KCRP 090010
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 PM CST WED MAR 8 2006

TXZ242>244-090300-
/O.EXP.KCRP.WI.Y.0008.000000T0000Z-060309T0000Z/
/O.NEW.KCRP.WI.Y.0009.060309T0010Z-060309T0300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
610 PM CST WED MAR 8 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG SOUTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING ACROSS THE SOUTHEAST COASTAL
BEND.  

RESIDENTS IN THE ADVISORY AREA ARE URGED TO SECURE ITEMS...SUCH
AS LAWN FURNITURE AND GARBAGE CANS...THAT CAN BE BLOWN ABOUT BY
THE WIND. FURTHER...AFFECTED MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES...SHOULD DRIVE CAREFULLY...AS STRONG WIND CAN
CAUSE DRIVERS TO LOSE CONTROL. 

$$

TXZ232>234-241-245>247-090115-
/O.EXP.KCRP.WI.Y.0008.000000T0000Z-060309T0000Z/
BEE-GOLIAD-VICTORIA-JIM WELLS-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...ALICE...PREMONT...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
610 PM CST WED MAR 8 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 7:20 PM CST, 8 hours 39 minutes earlier.

Area forecast discussion, Mar 7, 7:20 PM CST, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
720 PM CST TUE MAR 7 2006

.UPDATE...MADE A FEW MINOR CHANGES TO THE SKY AND WIND GRIDS BASED
UPON THE CURRENT AND EXPECTED TRENDS. THE 00Z CRP SOUNDING
INDICATES A SHALLOW MOISTURE DEPTH. THIS ALONG WITH THE MODERATE TO
STRONG SOUTHEAST BOUNDARY LYR FLOW WL TRANSLATE INTO ABUNDANT
STRATUS DEVELOPING ONCE AGAIN TNT. ALSO...ABUNDANT HIGH CLOUDS WL
CONTINUE TO STREAM INTO THE CWA AS WELL. VERY MILD TEMPS ARE EXPECTED
TNT GIVEN THE CLOUDS AND WIND. OVERALL THE CURRENT SCA BEGINNING
LATER THIS EVENING ACROSS THE WATERS IS GOOD SINCE THE LLJ IS
EXPECTED TO INCREASE OVERNIGHT. FALLING PRESSURES WL ALSO AID THE
STRENGTHENING ONSHORE FLOW. SEAS WL SLOWLY BUILD THROUGHOUT THE NIGHT
AS THE WINDS/GRADIENT INCREASE. HIGH-END SCA OR EVEN A LOW-END
GLW IS LKLY ON WED/WED NIGHT OVER THE WATERS AS THE LLJ CRANKS UP
TO 60-65 KT. A WIND ADVY WL LKLY BE REQUIRED FOR THE ERN ONE-
HALF OF THE CWA ON WED AS THE GRADIENT REALLY TIGHTENS UP AHEAD OF
THE POTENT S/WV.

&&

.PREV DISCUSSION... (ISSUED 325 PM CST TUE MAR 7 2006)

SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...INTENSE LOW-LEVEL
JET AND VERY TIGHT SURFACE PRESSURE GRADIENT BECOME INCREASINGLY
PROMINENT. BREEZY TO VERY WINDY CONDITIONS ARE EXPECTED WITH WINDY
ADVISORY CRITERIA LIKELY BEING MET OVER THE EAST ON WEDNESDAY WITH
GUSTS AS HIGH AS 45 MPH. TAIL END OF A INNOCUOUS MID-LEVEL
DISTURBANCE BRUSHES THE EXTREME NORTHERN TIER COUNTIES
OVERNIGHT/WEDNESDAY MORNING BUT SYNOPTIC-SCALE/BOUNDARY LAYER
FORCING TOO WEAK TO OVERCOME FORMIDABLE CAPPING INVERSION AND MEAGER
MOISTURE. ANOTHER STRONGER MID-LEVEL DISTURBANCE WITH BETTER
MACROSCALE ASCENT/SOME 250HPA DIVERGENCE/STEEPER MID-LEVEL LAPSE
RATES OVERSPREAD THE REGION WEDNESDAY NIGHT. HOWEVER...CAPPING
INVERSION REMAINS VERY STRONG WITH AVAILABLE MOISTURE DEPTH WOEFULLY
SHALLOW. HAVE CONFINED SLIGHT CHANCE POPS TO THE FAR NORTHEAST
COUNTIES. DRYLINE ENTERS THE RIO GRANDE PLAINS DURING THE OVERNIGHT
HOURS WEDNESDAY NIGHT. HAVE COMPLETELY IGNORED THE WORTHLESS MOS
TEMPERATURE GUIDANCE AND FOLLOWED PERSISTENCE OR ADDED WARMTH.

MARINE...STRONG SCA CONDITIONS WITH GALE FORCE GUSTS EXPECTED AS
INTENSE LOW-LEVEL JET AND VERY TIGHT SURFACE PRESSURE GRADIENT
BECOME INCREASINGLY ESTABLISHED. SHARP ISALLOBARIC PRESSURE FALLS
OVERNIGHT WILL ALLOW FOR A CLASSIC SURGE IN WIND SPEEDS.

AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS.
MVFR CIGS WILL GRADUALLY SPREAD FROM A COT-VCT LINE AROUND 05Z TO A
MNL-HBV-BKS-RBO-PKV LINE THROUGH 15Z WEDNESDAY. VFR CONDITIONS WILL
PREVAIL AFTER 15Z WEDNESDAY. SOUTH TO SOUTHEAST WINDS WILL GUST
BETWEEN 25 AND 30 KNOTS EARLY THIS EVENING AND BETWEEN 30 AND 40
KNOTS AFTER 15Z ON WEDNESDAY.

LONG-TERM (THURSDAY THROUGH TUESDAY)...ACTIVE WX PATTERN FOR A GOOD
PORTION OF THE COUNTRY THROUGH THE END OF THE WEEK...BUT STORM TRACK
WILL REMAIN WELL TO THE NORTH OF HERE...SO WILL CONTINUE WITH THE
WARM AND DRY FORECAST INTO EARLY NEXT WEEK FOR MOST OF SOUTH TEXAS.
FRONT WILL BE MOVING THROUGH THE AREA EARLY THURSDAY WITH NOT MUCH
COOLER AIR BEHIND IT...BUT WINDS WILL SHIFT TO THE NORTHWEST AND
MUCH DRIER CONDITIONS WILL FOLLOW.  WILL STILL HAVE A MENTION OF
ISOLATED SHOWERS/TSTMS FOR THE FAR NORTHEAST COUNTIES AND OVER THE
WATERS EARLY THURSDAY WHERE CAPPING WILL BE WEAKER AND FORCING A
LITTLE BETTER.  AFTER THAT...WARM/DRY CONDITIONS WILL DOMINATE AS
BROAD TROF RESIDES OVER THE WESTERN US AND SOUTHWEST FLOW ALOFT
PREVAILS.  A COUPLE OF SFC LOWS DEVELOP IN THE CENTRAL PLAINS
THROUGH THE WEEKEND...WHICH WILL RESULT IN BORDERLINE BREEZY
CONDITIONS BUT RAIN CHANCES WILL REMAIN MINIMAL.  ANOTHER STRONGER
FRONT APPROACHES THE AREA EARLY NEXT WEEK...AND WILL CONTINUE WITH
THE SLIGHT CHANCE POPS FOR TUESDAY.  TEMPS COULD BE A LITTLE TRICKY
THURSDAY AND FRIDAY GIVEN THE DRY AIR FOLLOWING THE FRONT.  MODELS
SUGGESTING WEST/SOUTHWEST LOW LEVEL FLOW AND VERY WARM H85
TEMPS...SO HAVE BUMPED UP HIGHS THU/FRI TO LOW/MID 90S WESTERN AREAS
AND UPPER 80S/NEAR 90 EAST.

EXTENDED FIRE WEATHER...WILL ISSUE A FIRE WEATHER WATCH FOR
THURSDAY AFTN GIVEN THE EXPECTED WINDS/DRY CONDITIONS FOLLOWING THE
FRONT.  FORECAST TEMP/DEWPOINTS YIELD RH VALUES 8-18 PERCENT
AREAWIDE DURING THU AFTN WITH GUSTY W/NW WINDS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...AND WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: AND BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS.

     SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

&&

MB
Hazardous weather outlook, Mar 7, 10:49 AM CST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1049 AM CST TUE MAR 7 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1049 AM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO WINDY CONDITIONS ARE EXPECTED ACROSS ALL OF SOUTH TEXAS
THIS AFTERNOON AND EARLY THIS EVENING AS SOUTH TO SOUTHEAST WINDS
GUST BETWEEN 30 AND 40 MPH.

SMALL CRAFT ADVISORY CONDITIONS FOR ONSHORE WINDS ARE EXPECTED THIS
AFTERNOON OVER THE SOUTHERN BAYS. THESE CONDITIONS WILL EXTEND INTO
THE NEARSHORE AND OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL STORM SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS...MAINLY TO THE NORTHERN COASTAL BEND ON WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING. STRONG SOUTHERLY WINDS ARE
EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT...RESULTING IN SMALL CRAFT
ADVISORY CONDITIONS. A PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA
THURSDAY MORNING. STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE
FRONT BY WEDNESDAY AFTERNOON...AND WILL COMBINE WITH LOW RELATIVE
HUMIDITY AND VERY DRY FUEL CONDITIONS TO PROMOTE AN INCREASED FIRE
DANGER. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY
OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/76/85

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.